| Model Number |
OMS-T10SB |
| Medical Device Problem Codes |
Decrease in Pressure (1490); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/06/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a laparoscopic totally extraperitoneal (tep) inguinal hernia repair, as mesh was being inserted through the port, the grey seal came completely loose, resulting in a rapid loss of abdominal pressure.The surgeon was able to reinsert the grey seal into its proper position to complete the case, which took less than 30 minutes, during which the preperitoneal space was deflated.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Correction: e1 (phone number) additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The visual inspection of the returned product noted that the main valve seal was disengaged.The trocar balloon and converter doors were intact.The insufflation bulb was not received.The obturator was received.It was reported that during a laparoscopic totally extraperitoneal (tep) inguinal hernia repair, as mesh was being inserted through the port, the grey seal came completely loose, resulting in a rapid loss of abdominal pressure.The surgeon was able to reinsert the grey seal into its proper position to complete the case, which took less than thirty minutes, during which the preperitoneal space was deflated.No patient complications have been reported as a result of this event.The reported issue of seal disengaged was confirmed.The product analysis noted evidence that the device was not used as intended.It was also reported that there was a rapid loss of pneumoperitoneum the reported issue was not confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: broken lock collar.The lock collar foam was disengaged.The product analysis noted evidence that the device was not used as intended.This issue may occur when excessive force is applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: this addition aims to ensure users adhere to best practices when using mesh products with these trocar devices.Damage to the balloon by instruments used during insertion and in the course of a procedure may cause device failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.